Hail, Adams
- When
- June 20, 9:29 PM CST
- Where
- Adams County, 5 mi S of Holstein
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.400, -98.650
4 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 20, 6:58 PM CST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 758 PM CDT TUE JUN 20 2006 .DISCUSSION...UPDATED THE ZONE FORECAST FOR SEVERE THUNDERSTORM WATCH BOX 524 ISSUED FOR PORTIONS OF THE HIGH PLAINS OF COLORADO...KANSAS...AND NEBRASKA UNTIL 3 AM CDT AND 2 AM MDT. && .PREV DISCUSSION... (ISSUED 257 PM CDT TUE JUN 20 2006) SHORT TERM...SURGE OF SOUTHWEST WINDS AND DRY AIR OVER SOUTHERN CWFA HAS SENT TEMPERATURES OVER 100 DEGREES THERE. WEAK BOUNDARY HUNG TO THE NORTH...AND MOISTURE HAS POOLED ALONG IT THROUGH THE CENTRAL AND NORTHERN CWFA...WITH DEWPOINTS IN THE 60S. TONIGHT...MAIN ISSUE IS TRACKING THUNDERSTORMS FROM THE FRONT RANGE EAST. CHEYENNE RIDGE SEEMS TO BISECT PRETTY GOOD LOW LEVEL MOISTURE FROM WESTERN NEBRASKA INTO NORTHEAST COLORADO. DIURNAL STORMS FIRING OFF THE HIGH TERRAIN...BUT NOT EASY TO PICK OUT ANY DISTINCT WAVE JUST YET. AREA IN FAVORED RIGHT REAR QUAD OF A H25 JET NOW...AND THAT MAY BE ENOUGH. WHAT SEEMS REASONABLE IS THUNDERSTORMS TO GEL INTO SOME SORT OF MCS LATE THIS EVENING AND IMPACT THE CWFA OVERNIGHT. HAVE FAVORED A MIDDLE GROUND POP OVER THE MIDDLE CWFA. EXPECT THINGS TO HOLD OFF AS A PRETTY STRONG CAP IS STILL IN PLACE...AS EVIDENCE ON THE 19Z LBF SOUNDING. MASSIVE CAP. MOP UP DUTY EARLY WEDNESDAY...AS CONVECTION HELPS PUSH THE FRONT SOUTH. NEXT ROUND OF THE THUNDERSTORMS WILL IMPACT THE KANSAS COUNTIES MORE SO THURSDAY NIGHT...AND THE NAM IS HOLDING ONTO A SLOW MOVING ALL DAY RAIN EVENT. HAVE CONTINUED WITH THE LOWER TEMPERATURES OF HIGHS NEAR 80. RIGHT REAR QUAD OF H250 QUITE NICELY LOCATED AS WELL...AND THAT TENDS TO BE VERY EFFICIENT IN PRECIPITATION ENHANCEMENT. LONG TERM...12Z FRIDAY THROUGH TUESDAY. THE PERIOD BEGINS WITH STRONG RIDGING ALOFT OVER THE SOUTHWESTERN U.S. RESULTING IN A WEST-NORTHWESTERLY FLOW ALOFT OVER THE CENTRAL PLAINS. SURFACE HIGH PRESSURE MOVING FROM CENTRAL NEBRASKA TO THE EASTERN PORTION OF THE STATE THROUGHOUT THE DAY WILL INDUCE A LOW LEVEL SOUTHERLY FLOW OVER WESTERN AND CENTRAL PORTIONS OF NEBRASKA WITH THETA-E ADVECTION ENSUING IN THE SAME GENERAL VICINITY. AFTERNOON TEMPERATURES WILL GENERALLY RISE INTO THE MID TO UPPER 80S. A LOW LEVEL JET DEVELOPING ACROSS THE AREA DURING THE EVENING HOURS WILL INTERACT WITH THE ADDITIONAL MOISTURE IN THE AREA AND THIS WILL CAUSE WIDELY SCATTERED NOCTURNAL CONVECTION TO ROLL OFF OF THE HIGH PLAINS AND PASS THROUGH OUR REGION FRIDAY NIGHT. AT THE SAME TIME...A WEAK COLD FRONT WILL APPROACH FROM THE NORTH. THIS FRONT WILL SLIDE ACROSS CENTRAL NEBRASKA ON SATURDAY AND THIS WILL CONTINUE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. IT WILL ALSO BRING SOMEWHAT LOWER DAYTIME HIGH TEMPERATURES IN THE LOWER TO MID 80S RANGE. CHANCES OF PRECIPITATION WILL WIND DOWN SATURDAY NIGHT AS A STABLE LOW LEVEL NORTHERLY FLOW PUSHES HIGHER THETA-E/DEW POINT VALUES TO THE SOUTH. THE SUNDAY THROUGH TUESDAY PERIOD IS EXPECTED TO BE DRY AS THE UPPER RIDGE OVER THE SOUTHWESTERN U.S. GROWS NORTH AND WESTWARD WHICH WILL CAUSE OUR UPPER FLOW TO BECOME MORE NORTHERLY. THE POST-FRONTAL STABLE LOW LEVEL NORTHERLY FLOW WILL PERSIST THROUGH THE DAY ON SUNDAY AND DAYTIME HIGH TEMPERATURES WILL BE VERY SIMILAR TO VALUES SEEN ON SATURDAY. LITTLE CHANGE WILL BE SEEN IN DAYTIME HIGH TEMPERATURES ON MONDAY AND TUESDAY WITH TEMPERATURES MAINLY IN THE MID 80S BOTH DAYS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && HEINLEIN
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 810 PM CDT TUE JUN 20 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 211200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 810 PM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA AFTER 10 PM...AND SPREAD EAST OVERNIGHT. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 60 MPH...ALONG WITH QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONTINUED CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY THROUGH FRIDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...PARTICULARLY ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 919 PM CDT TUE JUN 20 2006 NEZ082-210245- FURNAS- 919 PM CDT TUE JUN 20 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS COUNTY... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF HENDLEY...OR 11 MILES NORTH OF NORTON...AND MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... HENDLEY AT 925 PM CDT... BEAVER CITY AT 940 PM CDT... HOLLINGER AT 945 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN SOUTHERN FURNAS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 936 PM CDT TUE JUN 20 2006 NEZ083-210300- HARLAN- 936 PM CDT TUE JUN 20 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARLAN COUNTY... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORLEANS...OR 19 MILES SOUTH OF HOLDREGE... AND MOVING EAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... HUNTLEY AT 955 PM CDT... RAGAN AT 1000 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HEINLEIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 940 PM CDT TUE JUN 20 2006 NEZ084-210315- FRANKLIN- 940 PM CDT TUE JUN 20 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY... AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR REPUBLICAN CITY...OR 21 MILES SOUTH OF HOLDREGE...AND MOVING EAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... NAPONEE AT 945 PM CDT... BLOOMINGTON AT 955 PM CDT... FRANKLIN AT 1005 PM CDT... HILDRETH AT 1010 PM CDT... UPLAND AT 1015 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 959 PM CDT TUE JUN 20 2006 NEZ083-210330- HARLAN- 959 PM CDT TUE JUN 20 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARLAN COUNTY... AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ORLEANS...OR 18 MILES SOUTH OF HOLDREGE... AND MOVING EAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... HUNTLEY AT 1015 PM CDT... RAGAN AT 1025 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1018 PM CDT TUE JUN 20 2006 NEZ074-075-084-085-210345- ADAMS-FRANKLIN-KEARNEY-WEBSTER- 1018 PM CDT TUE JUN 20 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ADAMS...FRANKLIN...KEARNEY AND WEBSTER COUNTIES... AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AYR TO HILDRETH TO 7 MILES SOUTH OF WILCOX...AND MOVING SOUTHEAST AT 25 MPH. * THUNDERSTORMS WILL BE NEAR... AYR AT 1025 PM CDT... CAMPBELL AT 1030 PM CDT... BLADEN AT 1035 PM CDT... BLUE HILL AT 1040 PM CDT... ROSEMONT AT 1045 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1029 PM CDT TUE JUN 20 2006 NEZ076-210400- CLAY- 1029 PM CDT TUE JUN 20 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CLAY COUNTY... AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR GLENVIL...OR 12 MILES SOUTHEAST OF HASTINGS...AND MOVING EAST AT 40 MPH. * THE THUNDERSTORMS WILL BE NEAR... FAIRFIELD AT 1035 PM CDT... CLAY CENTER AT 1040 PM CDT... EDGAR AT 1045 PM CDT... SARONVILLE AT 1050 PM CDT... SUTTON AT 1055 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN CLAY COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
The Grand Island radar (KUEX), 20 km away, was scanning. The volume nearest the first event began at 03:30 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520974, 5520975, 5520976, 5520977, 5520978.